MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was complete on 20-oct-2025.Device evaluation the evo-8-9-10-b device of lot number c2162408 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 8th september 2025.Refer to ¿product returns¿ section for lab attendance and notes.The returned device lab examination findings and observations can be referred through attached photos on evaluation of the device, the following was observed: visual inspection: device returned in protective tubing.Safety wire returned separately.Directional button in neutral position.Red marker in the last dimple.Outer sheath separation at the zip port.Functional inspection: handle actuating fine for deployment and recapture but unable to deploy the stent.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause can be attributed to difficult patient anatomy or device handling.It is possible that the pressure from difficult anatomy resulted in high deployment force, which in turn, led to the break in the outer sheath, subsequently the stent could not be deployed.It is also possible that the elevator being in a closed position during attempted deployment contributed to the break in the outer sheath, as a result of the break the stent could not be deployed.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the user advanced the evo-8-9-10-b device to the target location but the stent couldn¿t be deployed.The procedure was completed using another device, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Description of event: during ercp stent placement, user advanced the delivery system through wire guide to desired position and start to release according to ifu, but found out the stent cannot be deployed.User retracted the device and found out the pushing sheath ( flexor)broken.User changed to a new one to complete the procedure.Patient outcome "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes add info requested 20-aug-2025 updated on 29aug2025 what was the position of the elevator? closed details of the wire guide used (diameter, type, make)? acro-35-450 was the zip port facing upwards and slightly curved when backloading the wire guide? yes did any part of the stent contact the patient's anatomy when the complaint occurred? yes please advise the anatomical location of the intended target site.Common bile duct were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)? no please provide the status of the device return.Yes was the product inspected for kinks or damage before use? yes was resistance felt during insertion into patient? no was the stricture dilated prior to stent placement? yes was resistance encountered while advancing to the target location? no.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23424484
Report Number3001845648-2025-00564
Device Sequence Number9798548
Product Code FGE
UDI-Device Identifier10827002231266
UDI-Public(01)10827002231266(17)260412(30)1(10)C2162408
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberG23126
Device Catalogue NumberEVO-8-9-10-B
Device Lot NumberC2162408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/04/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Patient Weight62 KG